Recurrent neuroleptic malignant syndrome due to tiapride and haloperidol: The possible role of D-2 dopamine receptors

Haggai Hermesh, Mozes Huberman, Henrik Radvan, Edna Kott

Research output: Contribution to journalArticlepeer-review

Abstract

Two typical recurrent episodes of neuroleptic malignant syndrome (NMS) in the same patient are described. The first episode was caused by a sulpiride derivative, tiapride. This is the first case in which a drug of the benzamide group has been reported to have caused such adverse drug reaction. In the second episode, NMS occurred due to haloperidol in the lowest dose ever reported and was accompanied by highly excessive levels of various muscle enzymes. Involvement of hypothalamic and striatal dopamine system, and particularly of D-2 subtype receptors, is suggested by this case.

Original languageEnglish
Pages (from-to)692-695
Number of pages4
JournalJournal of Nervous and Mental Disease
Volume172
Issue number11
DOIs
StatePublished - Nov 1984

Fingerprint

Dive into the research topics of 'Recurrent neuroleptic malignant syndrome due to tiapride and haloperidol: The possible role of D-2 dopamine receptors'. Together they form a unique fingerprint.

Cite this